Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 221, NWS Shreveport, LA

July 6, 2017Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 6, 2017, 5:41 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2017, 5:41 PM CDT (22:41 UTC)
Expired
Jul 6, 2017, 6:15 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1396 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:56 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 6, 3:56 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
356 PM CDT Thu Jul 6 2017

.DISCUSSION...
Good show along I-20 with multiple thunderstorms over the last
hour. Localized gust fronts have been helping to take advantage
by lifting this warm muggy air for additional nearby development.
Rain cooler upper 70s can be found from near Tyler to Monroe.
Additional development will be possible through daylight where
rain has not yet fallen. Then for the overnight hours, model signals
still showing some redevelopment over N LA give or take. This
subtle pattern will linger for the foreseeable future with often
feast or famine on rainfall totals into the weekend and then we
can expect lighter amounts next week with a pattern change.

The Red River has crested at Dekalb and rises of some 8 feet will
occur for Shreveport as it stands now by Tuesday. That number
could change a bit with additional rains. The upper ridge will
build East early next week and we will transition out of nocturnal
activity to more of a diurnal tropical Easterlies regime as the
Bermuda ridge will extend in across the Gulf of Mexico. We can
expect average temperatures and hopefully some more work on our
rainfall deficit. /24/

&&

.PREV DISCUSSION... /issued 1253 PM CDT Thu Jul 6 2017/

AVIATION...
VCTS conditions possible across mainly east Texas and north
Louisiana this afternoon. Outside of convection, VFR conditions to
prevail across most terminal sites with the exception of LFK,
which may experience MVFR ceilings around daybreak. Otherwise
southwest winds around 5 to 10 knots today to become light and
variable overnight and then west at 5 to 10 knots on Friday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  76  94 /  30  30  10  30
MLU  75  92  75  94 /  30  30  10  30
DEQ  71  93  72  91 /  10  10  10  30
TXK  73  91  75  90 /  20  20  10  30
ELD  72  91  74  92 /  30  20  10  30
TYR  75  91  75  92 /  30  30  10  30
GGG  75  92  75  93 /  30  30  10  30
LFK  74  94  74  94 /  30  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/05
Hazardous weather outlook, Jul 6, 10:31 AM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1031 AM CDT Thu Jul 6 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071545-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1031 AM CDT Thu Jul 6 2017

This Hazardous Weather Outlook is for Southern Arkansas, for
Northern Louisiana, for Eastern Texas and southeast Oklahoma.

.DAY ONE...Today and Tonight...

An outflow boundary remains over Arkansas and afternoon coverage
of Thunderstorms should be scattered around farther South in parts
of Texas and Louisiana with some mid 90 heat, muggy air and
plenty of sunshine. Gusty winds to 30 mph and dangerous lightning
are possible with any mature thunderstorms. Overnight may see
less thunderstorm activity than lately, but some redevelopment
may occur from around El Dorado down to along I-20 over that
remaining outflow boundary.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Additional rounds of thunderstorms will be possible through early
next week as several disturbances will move slowly across the
region from the northwest along a persistent cool frontal
boundary. While the threat of a few isolated severe storms cannot
be ruled out, widespread severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters is not anticipated through tonight.

24

In the hours before

Special weather statement, Jul 6, 2:03 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
203 PM CDT THU JUL 6 2017

LAZ002-003-012-062000-
Bossier LA-Bienville LA-Webster LA-
203 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN
BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL 300 PM CDT...

At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haughton, or 9 miles east of Bossier City, moving east at 15 mph.

Dime size hail has been reported with this storm and winds in excess
of 30 mph will be possible.

Locations impacted include...
Bossier City, Minden, Haughton, Sibley, Doyline, Dubberly, Dixie Inn,
Heflin, Eastwood, Princeton, Curtis, Fillmore, Bodcau, Plum Orchard
Landing, Koran, Gilark, Noles Landing, Lake Bistineau North, Sligo
and Ogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3243 9362 3264 9355 3264 9319 3237 9320
TIME...MOT...LOC 1902Z 283DEG 12KT 3254 9350

05
Local storm report, Jul 6, 4:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT THU JUL 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     GREENWOOD               32.45N 93.97W
07/06/2017                   CADDO              LA   PUBLIC

            TREE DOWN.

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:21 AM CDTAreal Flood AdvisorySHVFranklin, Wood114 min
Jul 6, 2:16 PM CDTAreal Flood AdvisorySHVSmith, Wood3 hr
Jul 6, 2:19 PM CDTAreal Flood AdvisorySHVSmith3 hr
Jul 6, 4:45 PM CDTSevere Thunderstorm WarningSHVHarrison60 min
Jul 6, 5:46 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby44 min
Jul 6, 6:43 PM CDTSpecial Weather StatementSHVShelby47 min
Jul 6, 2:03 PM CDTSpecial Weather StatementSHVWebster57 min
Jul 6, 5:13 PM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto2 hr
Jul 6, 5:20 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River55 min
Jul 6, 5:33 PM CDTSevere Thunderstorm WarningSHVBienville, Caddo, Webster57 min
Jul 6, 6:00 PM CDTSevere Thunderstorm WarningSHVDe Soto34 min
Jul 6, 6:28 PM CDTSpecial Weather StatementSHVWinn47 min
Jul 6, 6:32 PM CDTSpecial Weather StatementSHVRed River43 min
Jul 6, 2:46 AM CDTAreal Flood AdvisorySHVHempstead, Nevada119 min
Jul 6, 3:14 AM CDTSpecial Weather StatementSHVHoward, Little River, Sevier61 min
Jul 6, 3:58 AM CDTAreal Flood AdvisorySHVHempstead, Howard, Little River, Sevier62 min
Jul 6, 5:01 AM CDTAreal Flood AdvisorySHVHempstead, Howard, Nevada59 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.